• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

Safety

  • Print
  • Share
  • E-mail

Arsenic trioxide

Healthcare providers reminded to closely monitor patients on arsenic trioxide

CTI has issued a "Dear Health Care Provider" letter reminding clinicians that QTc prolongation with torsade de pointes arrhythmia and sudden death have been associated with the use of arsenic trioxide. An article published recently in Blood (Unnikrishnan, et al, 1 March 2001;97:1514–1516) describes prolonged QT interval and torsade de pointes in 3 patients being treated with arsenic trioxide for acute myeloid leukemia (AML). The arsenic trioxide used in the reported study was not Cell Therapeutics’ Trisenox™ (arsenic trioxide) injection. The current Trisenox label emphasizes the importance of ECG and electrolyte monitoring prior to and during therapy in patients given arsenic trioxide.

[March 19, 2001 - Letter - Cell Therapeutics, Inc.]